FDA Issues New Warning for "Bo Ying Compound"

FDA Issues New Warning for "Bo Ying Compound"
FDA Issues New Warning for "Bo Ying Compound"

The FDA is working with the Maryland Department of Health and Mental Hygiene (DHMH) and other states to continue to warn consumers and caregivers not to use Eu Yan Sang (Hong Kong) Ltd.'s “Bo Ying compound” because of the possible lead poisoning risk associated with the product.  This reminder comes after the Maryland's DHMH found elevated levels of lead in these products. 

The powdered product is marketed in retail outlets and online for use in infants and children for treatment of a variety of conditions including influenza, fever, sneezing, and nasal discharge. The product is labeled in Chinese and English. FDA has received one adverse event of lead poisoning in an 18-month-old child who was given this product.  DHMH is not aware of any additional cases of lead poisoning associated with the products. 

Exposure to lead can cause serious damage to the central nervous system, the kidneys, and the immune system. In children, chronic exposure to lead, even at low levels, is associated with impaired cognitive function, including reduced IQ, behavioral difficulties, and other problems.

FDA became aware of the lead poisoning risk associated with “Bo Ying compound” products last Fall from the New York City Department of Health & Mental Hygiene after the product was tested and found to contain high levels of lead.

Health care professionals and consumers are encouraged to report to FDA any adverse events potentially related to “Bo Ying compound” manufactured by Eu Yan Sang (Hong Kong) Ltd. or to any other alternative medicines to FDA's MedWatch Adverse Event Reporting program.

For more information visit FDA.gov.

Loading links....